Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello, I'm Dr Gary. I've been practicing veterinary medicine since 2007. I look forward to helping with your questions/ concerns.
At this point, the signs sound pretty vague and not too serious. One day of decreased appetite and lethargy doesn't worry me too much. If he were vomiting and acting painful, then I would be a little more concerned.
This could be anything from GI upset to pain to stress induced. If you want to give him an antacid to settle his stomach, that may help if it's GI related. You could give him 10 mg of Famotidine (Pepcid AC) orally every 12-24 hours.
If he starts vomiting or he seems like he's worsening overnight, then I would get an exam and either x-rays or bloodwork depending on the findings.
If he has any diarrhea, then that would start to point to a GI infection. In those guys, some Metronidazole, an antibiotic, helps a lot to get it under control.
Sounds like a plan. You're welcome.